Alert archive / Oregon / Small Craft Advisories in 2017
Small Craft Advisory 101, NWS Medford, OR
NWS Medford, OR issued this small craft advisory at Nov 11, 2017, 8:04 PM PST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2017, 8:04 PM PST (04:04 UTC)
- Expired
- Nov 13, 2017, 4:00 AM PST
- In force
- 32 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
376 WHUS76 KMFR 120404 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 804 PM PST SAT NOV 11 2017 PZZ350-356-370-376-121715- /O.CAN.KMFR.SW.Y.0101.000000T0000Z-171113T0000Z/ /O.NEW.KMFR.SC.Y.0101.171112T0404Z-171113T0000Z/ /O.CON.KMFR.GL.W.0051.171112T1800Z-171113T1800Z/ /O.CON.KMFR.SE.W.0068.171113T0000Z-171114T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 804 PM PST SAT NOV 11 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST MONDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 PM SUNDAY TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST SUNDAY. * WINDS...SOUTH 15 TO 25 KT WITH...GUSTS TO 30 KT THROUGH TONIGHT INCREASING LATE SUNDAY MORNING TO 35 KT WITH GUSTS AROUND 40 KT. DIMINISHING TO 15 TO 25 KT MONDAY AND BECOMING SOUTHWEST. * SEAS...STEEP 6 TO 8 FEET TONIGHT...BUILDING TO VERY STEEP 10 TO 14 FEET BY LATE SUNDAY AFTERNOON...PEAKING AT 14 TO 17 FEET OVERNIGHT SUNDAY. GRADUALLY SUBSIDING TO 12 TO 14 FEET BY LATE MONDAY NIGHT. * AREAS AFFECTED...THE ENTIRE AREA WILL BE AFFECTED BY HAZARDOUS SEAS, BUT THE HEAVIEST SEAS WILL OCCUR BEYOND 10 NM FROM SHORE AND WITHIN THE VICINITY OF CAPE BLANCO. GALES ARE EXPECTED BEYOND 5 NM FROM SHORE AND WITHIN THE VICINITY OF CAPE BLANCO. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
341 WHUS76 KMFR 121030 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 230 AM PST SUN NOV 12 2017 PZZ350-356-370-376-122330- /O.CON.KMFR.SC.Y.0101.000000T0000Z-171113T0000Z/ /O.EXT.KMFR.GL.W.0051.171112T1800Z-171113T2100Z/ /O.CON.KMFR.SE.W.0068.171113T0000Z-171114T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 230 AM PST SUN NOV 12 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 1 PM PST MONDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM PST MONDAY... * WINDS...SOUTH 15 TO 25 KT WILL INCREASE TO SOUTH GALES 30 TO 40 KT TONIGHT. WINDS WILL BECOME SOUTHWEST MONDAY MORNING AND DIMINISH TO 20 TO 30 KT BY MONDAY EVENING. * SEAS...STEEP 6 TO 8 FEET...BUILDING TO VERY STEEP 10 TO 14 FEET BY SUNDAY EVENING...PEAKING AT 16 TO 21 FEET MONDAY...THEN SUBSIDING TO 14 TO 16 FEET LATE MONDAY NIGHT. * AREAS AFFECTED...THE ENTIRE AREA WILL BE AFFECTED BY HAZARDOUS SEAS, BUT THE HEAVIEST SEAS WILL OCCUR BEYOND 10 NM FROM SHORE FROM AROUND CAPE BLANCO NORTH...CLOSER IN NEAR THE CAPES. GALE FORCE WINDS WILL OCCUR BEYOND 5 NM FROM SHORE...CLOSER IN NEAR THE CAPES. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
494 WHUS76 KMFR 122217 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 217 PM PST SUN NOV 12 2017 PZZ376-131130- /O.CAN.KMFR.SC.Y.0101.000000T0000Z-171113T0000Z/ /O.EXT.KMFR.GL.W.0051.000000T0000Z-171114T0300Z/ /O.EXT.KMFR.SE.W.0068.171113T1200Z-171114T1800Z/ /O.NEW.KMFR.GL.A.0034.171114T1800Z-171115T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 217 PM PST SUN NOV 12 2017 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM PST MONDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 4 AM MONDAY TO 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...SOUTH GALES 30 TO 40 KT WITH GUSTS UP TO 50 KT THROUGH MONDAY MORNING, BECOMING SOUTHWEST AND GRADUALLY WEAKENING THROUGH MONDAY NIGHT. SOUTH GALES ARE POSSIBLE AGAIN TUESDAY. * SEAS...VERY STEEP AND WIND DRIVEN AT 12 TO 15 FEET, BECOMING 15 TO 17 FEET AT 11 SECONDS MONDAY. * AREAS AFFECTED...GALES ARE EXPECTED OVER ALL AREAS THROUGH SUNDAY NIGHT, FOLLOWED BY VERY STEEP AND HAZARDOUS SEAS MONDAY. GALES ARE POSSIBLE IN ALL AREAS TUESDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ350-370-131130- /O.CAN.KMFR.SC.Y.0101.000000T0000Z-171113T0000Z/ /O.EXT.KMFR.GL.W.0051.000000T0000Z-171114T0300Z/ /O.EXT.KMFR.SE.W.0068.171114T0300Z-171114T1800Z/ /O.NEW.KMFR.GL.A.0034.171114T1800Z-171115T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 217 PM PST SUN NOV 12 2017 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM PST MONDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 7 PM MONDAY TO 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * WINDS...SOUTH GALES 30 TO 40 KT WITH GUSTS UP TO 55 THROUGH MONDAY MORNING, BECOMING SOUTHWEST AND GRADUALLY WEAKENING THROUGH MONDAY NIGHT. SOUTH GALES ARE POSSIBLE AGAIN TUESDAY. * SEAS...VERY STEEP AND WIND DRIVEN AT 15 TO 18 FEET, BECOMING 18 TO 20 FEET AT 11 SECONDS MONDAY. * AREAS AFFECTED...GALES ARE EXPECTED OVER ALL AREAS THROUGH SUNDAY NIGHT, FOLLOWED BY VERY STEEP AND HAZARDOUS SEAS MONDAY. GALES ARE POSSIBLE IN ALL AREAS TUESDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ356-131130- /O.EXT.KMFR.GL.W.0051.000000T0000Z-171113T1200Z/ /O.EXT.KMFR.SC.Y.0101.000000T0000Z-171113T1200Z/ /O.EXT.KMFR.SE.W.0068.171113T1200Z-171114T1800Z/ /O.NEW.KMFR.GL.A.0034.171114T1800Z-171115T1800Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 217 PM PST SUN NOV 12 2017 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM PST MONDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 4 AM MONDAY TO 10 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING. * WINDS...SOUTH GALES 25 TO 30 KT WITH GUSTS UP TO 45 KT THROUGH MONDAY MORNING, BECOMING SOUTHWEST AND GRADUALLY WEAKENING THROUGH MONDAY NIGHT. SOUTH GALES ARE POSSIBLE AGAIN TUESDAY. * SEAS...VERY STEEP AND WIND DRIVEN AT 12 TO 15 FEET, BECOMING 15 TO 17 FEET AT 11 SECONDS MONDAY. * AREAS AFFECTED...GALES ARE EXPECTED OVER ALL AREAS THROUGH SUNDAY NIGHT, FOLLOWED BY VERY STEEP AND HAZARDOUS SEAS MONDAY. GALES ARE POSSIBLE IN ALL AREAS TUESDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD BPN
682 WHUS76 KMFR 131035 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 235 AM PST MON NOV 13 2017 PZZ376-132345- /O.EXT.KMFR.GL.W.0051.000000T0000Z-171114T0000Z/ /O.CON.KMFR.SE.W.0068.171113T1200Z-171114T1800Z/ /O.CON.KMFR.GL.A.0034.171114T1800Z-171115T1800Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 235 AM PST MON NOV 13 2017 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 10 AM PST TUESDAY... * WINDS...SOUTH GALES 30 TO 40 KT WITH GUSTS UP TO 50 KT BECOMING SOUTHWEST 25 TO 35 KT BY MONDAY MORNING. SOUTHWEST WINDS WILL WEAKEN TO 15 TO 25 KT MONDAY NIGHT. SOUTH GALES ARE POSSIBLE AGAIN LATE TUESDAY MORNING INTO WEDNESDAY MORNING. * SEAS...VERY STEEP AND WIND DRIVEN AT 12 TO 15 FEET, BECOMING VERY STEEP 16 TO 18 FEET AT 11 SECONDS MONDAY. SEAS WILL SUBSIDE TO 12 TO 14 FEET MONDAY NIGHT. SEAS WILL BUILD TUESDAY WHEN THE WINDS INCREASE AGAIN. * AREAS AFFECTED...GALES WILL AFFECT ALL AREAS UNTIL LATER THIS MORNING, THEN ONLY THE NORTHERN PART OF THE ZONE THROUGH MONDAY. SEAS WILL BE VERY STEEP AND HAZARDOUS OVER ALL OF THE AREA MONDAY INTO TUESDAY. GALES ARE POSSIBLE IN ALL AREAS TUESDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ350-370-132345- /O.EXT.KMFR.GL.W.0051.000000T0000Z-171114T0000Z/ /O.EXT.KMFR.SE.W.0068.171114T0000Z-171114T1800Z/ /O.CON.KMFR.GL.A.0034.171114T1800Z-171115T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 235 AM PST MON NOV 13 2017 ...GALE WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST TUESDAY... * WINDS...SOUTH GALES 30 TO 40 KT WITH GUSTS UP TO 50 KT BECOMING SOUTHWEST 30 TO 40 KT BY MONDAY MORNING. SOUTHWEST WINDS WILL WEAKEN TO 15 TO 25 KT MONDAY NIGHT. SOUTH GALES ARE POSSIBLE AGAIN LATE TUESDAY MORNING INTO WEDNESDAY MORNING. * SEAS...VERY STEEP AND WIND DRIVEN AT 15 TO 18 FEET, BECOMING VERY STEEP 18 TO 22 FEET AT 11 SECONDS MONDAY. SEAS WILL SUBSIDE TO 14 TO 15 FEET MONDAY NIGHT. SEAS WILL BUILD TUESDAY WHEN THE WINDS INCREASE AGAIN. * AREAS AFFECTED...GALES WILL AFFECT ALL AREAS THROUGH MONDAY, FOLLOWED BY VERY STEEP AND HAZARDOUS SEAS MONDAY NIGHT INTO TUESDAY. GALES ARE POSSIBLE IN ALL AREAS TUESDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ356-132345- /O.CON.KMFR.GL.W.0051.000000T0000Z-171113T1200Z/ /O.CON.KMFR.SC.Y.0101.000000T0000Z-171113T1200Z/ /O.CON.KMFR.SE.W.0068.171113T1200Z-171114T1800Z/ /O.CON.KMFR.GL.A.0034.171114T1800Z-171115T1800Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 235 AM PST MON NOV 13 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO 10 AM PST TUESDAY... * WINDS...SOUTH GALES 30 TO 40 KT WITH GUSTS UP TO 50 KT BECOMING SOUTHWEST 20 TO 30 KT BY MONDAY MORNING. SOUTHWEST WINDS WILL WEAKEN TO 10 TO 20 KT MONDAY NIGHT. SOUTH GALES ARE POSSIBLE AGAIN LATE TUESDAY MORNING INTO WEDNESDAY MORNING. * SEAS...VERY STEEP AND WIND DRIVEN AT 12 TO 16 FEET, BECOMING VERY STEEP 16 TO 18 FEET AT 11 SECONDS MONDAY. SEAS WILL SUBSIDE TO 13 TO 14 FEET MONDAY NIGHT. SEAS WILL BUILD TUESDAY WHEN THE WINDS INCREASE AGAIN. * AREAS AFFECTED...GALES WILL AFFECT ALL AREAS UNTIL LATER THIS MORNING, FOLLOWED BY VERY STEEP AND HAZARDOUS SEAS MONDAY INTO TUESDAY. GALES ARE POSSIBLE IN ALL AREAS TUESDAY. * VIEW THE HAZARD AREA IN DETAIL AT HTTPS://WWW.WRH.NOAA.GOV/MFR/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT, OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Nov 11, 3:02 PM PST, 5 hours 2 minutes earlier.
Area forecast discussion, Nov 11, 3:02 PM PST, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Medford OR
302 PM PST Sat Nov 11 2017
.SHORT TERM...Most of the Medford CWA saw some sun today... but
conditions are already transitioning. Satellite shows cloud
already cover streaming into the area.
A low developing in the Gulf of Alaska will push a wead
disturbance into the coast late tonight, bringing possible
showers, mostly west of the Cascades. This round of precipitation
will be relatively weak... and expect breezy winds over higher
terrain, and along the coast.
Sunday evening, a much stronger cold front will approach, causing
stronger winds. Over the East Side, southerly winds in advance of
the front will approach 20 mph sustained Sunday
evening...increasing to 30 mph by early Monday morning, with gusts
as high as 60 mph in some areas. Expect stronger winds on ridges,
and west of Winter Rim. A high wind watch has is in effect for
areas of concern late Sunday night into Monday. The main challenge
in the wind forecast is assessing how much winds will mix down
overnight... models all depict 50kt winds at 700 mb over the East
Side Sunday night... however a strong inversion will probably
stave off the strongest winds until Monday morning. Strong, gusty
winds are also expected along the coast, in the Cascades and
Siskiyous, and in the Shasta Valley. In terms of precipitation...
expect it to mostly be concentrated along the coast and coastal
mountains Sunday afternoon. Precipitation should move inland by
early Monday morning. Though precipitation rates will be heavy at
times, this system will probably move fast enough that flooding is
not a concern, at this time. Snow levels will be above 6000 feet
MSL... dropping late Monday into early Tuesday as the parent
trough moves overhead. Snow levels will drop to below 4000 feet,
but most precipitation will have dissipated, thus do not expect
significant snow impacts.
Precipitation will transition to showers Tuesday, and though
conditions will be cold for this time of year on the East Side,
expect some clearing. -MSC
.EXTENDED DISCUSSION...Wed (11/15) through Sat (11/18)...There is
still fairly good agreement that we will see a significant frontal
system move through Wednesday. However, there continues to be some
disagreement in both timing and how wet the front will be. The GFS
is both the fastest and by far the wettest with the front. The ECMWF
and Canadian are about 6 hours slower and not as wet. Given these
inconsistencies, we've opted not to change the going forecast. The
potential hazards with the front are heavy rains over the south
coast and mountains, heavy snow in the Cascades (it still looks like
snow levels stay above Siskiyou Summit during the heaviest
precipitation), and strong south winds through the Shasta Valley,
East Side, and perhaps the coast.
Considerable shower activity continues into Thursday, especially in
the west side upslope areas, as the upper trough moves through.
Guidance generally agrees on a dry Friday, but a front will be
approaching the coast late in the day. Despite inconsistencies in
earlier periods, the models are in good agreement that a wave of
subtropical moisture moves over us from the southwest next weekend.
If this is correct, it could bring a batch of hefty precipitation
and high snow levels to our area. -Wright
&&
.AVIATION...11/18Z TAF CYCLE...General onshore (southwest) flow
ahead of an approaching front will keep a fair amount of clouds over
our area today. There are some low clouds and fog around this
morning, especially over inland valleys, but that will break up
through the morning with VFR conditions prevailing this afternoon
and evening. We can't really rule out a passing shower today,
especially along the coast and over the mountains, but most TAF
sites are unlikely to see much. The front approaches the coast late
tonight and Sunday morning, and this should keep conditions mixed
enough to prevent fog formation tonight. However, the airmass is
quite moist, so any clearing could quickly result in fog over inland
valleys. -Wright
&&
.MARINE...Updated 235 PM PST Saturday 11 November 2017...
Moderate south winds and steep wind chop will prevail tonight before
winds increase to gale force Sunday afternoon. A 985 mb low pressure
system develops Sunday night well offshore of the Columbia River
producing south gales and very steep seas through late Monday
morning. Winds ease Monday afternoon as the low moves inland around
Vancouver island Monday afternoon. Moderate to strong south winds
continue at times through the middle of the week as an active
pattern continues.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Hazardous Seas Warning from 10 AM to 10 PM PST Monday for
ORZ021.
High Wind Watch from late Sunday night through Monday afternoon
for ORZ030-031.
CA...None.
Pacific Coastal Waters...Hazardous Seas Warning from 10 AM to 10 PM PST Monday for
PZZ350-356-370-376.
Gale Warning from 10 AM Sunday to 10 AM PST Monday for
PZZ350-356-370-376.
Small Craft Advisory for hazardous seas until 4 PM PST Sunday
for PZZ350-356-370-376.
MSC/TRW/MTSThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 2:15 AM PST | High Wind Warning | MFR | Klamath, Lake | 38 hr |
| Nov 12, 2:15 AM PST | Wind Advisory | MFR | Klamath, Lake | 38 hr |
| Nov 12, 2:17 PM PST | Gale Watch | MFR | 24 hr |
Nearby
Small Craft Advisories in Oregon, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.